Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 31, NWS Amarillo, TX

April 14, 201817 counties in Texas; Beaver County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 14, 2018, 3:28 AM CDT for 17 counties in Texas; Beaver County, Oklahoma. It took effect at Apr 14, 2018, 11:00 AM CDT. It was in force for 10 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2018, 3:28 AM CDT (08:28 UTC)
In effect from
Apr 14, 2018, 11:00 AM CDT
Expired
Apr 14, 2018, 9:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 63 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 11:30 AM CDTHIGH SUST WINDS 428 W Slapout, OKMAX SUSTAINED WIND.
Apr 14, 11:33 AM CDTHIGH SUST WINDS 441 Nnw Stinnett, TXMAX SUSTAINED WINDS.
Apr 14, 11:35 AM CDTNON-TSTM WND GST 583 Ene Perryton, TX
Apr 14, 11:55 AM CDTHIGH SUST WINDS 403 Ene Perryton, TX
Apr 14, 11:55 AM CDTHIGH SUST WINDS 415 Nnw Pampa, TX
Apr 14, 12:36 PM CDTHIGH SUST WINDS 4115 Nnw Amarillo, TX
Apr 14, 3:06 PM CDTHIGH SUST WINDS 4212 Sw Claude, TXMAX SUSTAINED WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-129 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS84 KAMA 140828
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
328 AM CDT Sat Apr 14 2018

OKZ001-002-TXZ001-002-006-140930-
/O.CAN.KAMA.FW.A.0026.180414T1600Z-180415T0200Z/
Cimarron-Texas-Dallam-Sherman-Hartley-
328 AM CDT Sat Apr 14 2018

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES FOR THE WESTERN AND CENTRAL OKLAHOMA
PANHANDLE AS WELL AS THE NORTHWEST AND NORTH CENTRAL TEXAS
PANHANDLE...

The National Weather Service in Amarillo has cancelled the Fire
Weather Watch.

Elevated Fire Weather conditions are still expected given very
strong north winds and relative humidity values as low as 20
percent. However, given recent rain showers, fuel ERC values have
dropped considerably. 

$$

OKZ003-TXZ003>005-007>020-142100-
/O.UPG.KAMA.FW.A.0026.180414T1600Z-180415T0200Z/
/O.NEW.KAMA.FW.W.0031.180414T1600Z-180415T0200Z/
Beaver-Hansford-Ochiltree-Lipscomb-Moore-Hutchinson-Roberts-
Hemphill-Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-
Armstrong-Donley-Collingsworth-
328 AM CDT Sat Apr 14 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHEASTERN TWO THIRDS OF THE COMBINED PANHANDLES...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 11 AM this morning to 9 PM CDT this evening. The Fire
Weather Watch is no longer in effect.

* Affected Area...In Oklahoma...Beaver. In Texas...Hansford... 
  Ochiltree...Lipscomb...Moore...Hutchinson...Roberts...
  Hemphill... Oldham...Potter...Carson...Gray...Wheeler...Deaf 
  Smith... Randall...Armstrong...Donley and Collingsworth.

* 20 Foot Winds...Northwest to north winds of 28 to 38 mph with 
  gusts up to 50 to 55 mph are expected on Saturday.

* Relative Humidity...Minimum relative humidity values around 18
  to 25 percent are forecast on Saturday.

* Red Flag Threat Index...4.

* Timing...Critical fire weather conditions will be possible 
  from 11 AM Saturday morning until 9 PM CDT Saturday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

Ward

For more information from the National Weather Service visit...
www.weather.gov/ama
2 follow-up statements
210 
WWUS84 KAMA 141536
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
1036 AM CDT Sat Apr 14 2018

OKZ003-TXZ003>005-007>020-142100-
/O.CON.KAMA.FW.W.0031.180414T1600Z-180415T0200Z/
Beaver-Hansford-Ochiltree-Lipscomb-Moore-Hutchinson-Roberts-
Hemphill-Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-
Armstrong-Donley-Collingsworth-
1036 AM CDT Sat Apr 14 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHEASTERN
TWO THIRDS OF THE COMBINED PANHANDLES...

* Affected Area...In Oklahoma...Beaver. In Texas...Hansford... 
  Ochiltree...Lipscomb...Moore...Hutchinson...Roberts...
  Hemphill... Oldham...Potter...Carson...Gray...Wheeler...Deaf 
  Smith... Randall...Armstrong...Donley and Collingsworth.

* 20 Foot Winds...Northwest to north winds of 28 to 38 mph with
  gusts up to 50 to 55 mph are expected through early this
  evening. 

* Relative Humidity...Minimum relative humidity values around 18
  to 25 percent are forecast today. 

* Red Flag Threat Index...4.

* Timing...Critical fire weather conditions are forecast to begin
  around 11 AM this morning and will end around 9 PM CDT this
  evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

Andrade

For more information from the National Weather Service 
visit... www.weather.gov/ama
697 
WWUS84 KAMA 142001
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
301 PM CDT Sat Apr 14 2018

OKZ003-TXZ003>005-007>020-150200-
/O.CON.KAMA.FW.W.0031.000000T0000Z-180415T0200Z/
Beaver-Hansford-Ochiltree-Lipscomb-Moore-Hutchinson-Roberts-
Hemphill-Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-
Armstrong-Donley-Collingsworth-
301 PM CDT Sat Apr 14 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHEASTERN
TWO THIRDS OF THE COMBINED PANHANDLES...

* Affected Area...In Oklahoma...Beaver. In Texas...Hansford... 
  Ochiltree...Lipscomb...Moore...Hutchinson...Roberts...
  Hemphill... Oldham...Potter...Carson...Gray...Wheeler...Deaf 
  Smith... Randall...Armstrong...Donley and Collingsworth.

* 20 Foot Winds...Northwest to north winds of 28 to 38 mph with 
  gusts up to 50 to 55 mph are expected through early this 
  evening.

* Relative Humidity...Minimum relative humidity values around 18 
  to 25 percent are forecast today.

* Red Flag Threat Index...4.

* Timing...Critical fire weather conditions are forecast to
  persist until around 9 PM CDT this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 12:40 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 14, 12:40 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1240 AM CDT Sat Apr 14 2018

.AVIATION...
For the 06z TAFs...
Northwest surface winds will prevail overnight and through the
day on Saturday, with gusts above 45 kt commencing around 13z.
Airport Weather Warning for such gusts will be issued for Amarillo
area airports, with gusts ceasing around 23z.  Occasional MVFR
ceilings expected for the next few hours at GUY.  Otherwise,
barring any visibility restrictions in blowing dust, VFR
conditions expected at all terminals next 24 hours.

Cockrell

&&

.PREV DISCUSSION... /Issued 636 PM CDT Fri Apr 13 2018/

DISCUSSION...
A variety of weather with appropriate highlights has occurred or
is occurring across the forecast area today, with fire weather,
fires, rain showers, a tstm or two, a wintry mix, light snow, and
wind the primary elements. This is all in response to a vigorous
upper level low pressure system movg across the central rockies
and adjacent plains states today and tonight. This particular
upper level low pressure system will continue to translate
eastward across the central plains states through Saturday. The
corresponding sfc cold front has tracked across the area with
temperatures plummeting. The progged path of this upper level low
pressure system suggests slgt chc pops through this evening for
most of the fcst area except the southeast Texas Panhandle.
Much colder air will continue to invade the region through
Saturday. Windy to very windy conditions are expected tonight
and Saturday, with wind advisory to possibly high wind warning
criteria becoming more likely, especially Saturday. Additional
wind highlights may become necessary. In addition, freezing and
below freezing temps are anticipated across most or all of the
fcst area both Saturday and Sunday mornings, with freeze and hard
freeze warnings tonight and Saturday morning. Additional freeze
watches/warnings are also likely Saturday night and Sunday morning.

The next upper level low pressure system is progged to track well
north of the OK and TX Panhandles Tuesday with no precipitation
expected. Another storm system may impact the region near the end
of this 7 day fcst period.

Andrade

FIRE WEATHER...
Critical fire weather conditions are possible Saturday across the
Oklahoma and Texas Panhandles due to strong northwest to north
winds of 30 to 40 mph with higher gusts along with forecast
minimum relative humidity values around 20 percent. Neither
elevated nor critical fire weather conditions are anticipated on
Sunday as 20 foot winds are expected to remain below 15 mph.

Elevated to critical fire weather conditions will be possible
across much of the region on Monday and Tuesday due to strong
winds and low relative humidity values.

Andrade

&&

.AMA Watches/Warnings/Advisories...
TX...Hard Freeze Warning until 10 AM CDT this morning for the
     following zones: Dallam...Hansford...Hartley...Lipscomb...
     Moore...Ochiltree...Sherman.

     Fire Weather Watch from 11 AM CDT this morning through this
     evening for the following zones: Armstrong...Carson...
     Collingsworth...Dallam...Deaf Smith...Donley...Gray...
     Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
     Moore...Ochiltree...Oldham...Potter...Randall...Roberts...
     Sherman...Wheeler.

     Wind Advisory until 8 AM CDT this morning for the following
     zones: Dallam...Hansford...Hartley...Ochiltree...Sherman.

     Freeze Warning until 10 AM CDT this morning for the following
     zones: Armstrong...Carson...Deaf Smith...Donley...Gray...
     Hemphill...Hutchinson...Oldham...Potter...Randall...
     Roberts...Wheeler.

OK...Hard Freeze Warning until 10 AM CDT this morning for the
     following zones: Beaver...Cimarron...Texas.

     Fire Weather Watch from 11 AM CDT this morning through this
     evening for the following zones: Beaver...Cimarron...Texas.

     Wind Advisory until 8 AM CDT this morning for the following
     zones: Beaver...Cimarron...Texas.

     High Wind Watch from 8 AM CDT this morning through this
     afternoon for the following zones: Beaver...Cimarron...
     Texas.

&&

03/07
Hazardous weather outlook, Apr 13, 6:45 PM CDT, 8 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
645 PM CDT Fri Apr 13 2018

OKZ001>003-TXZ001>020-141100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
645 PM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Wind Advisories remain in effect for most of the Oklahoma and
Texas Panhandles through tonight due to sustained northwest to
north winds around 35 mph with higher gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Elevated to critical fire weather conditions will be possible across
much of the region on Saturday, Monday, and Tuesday due to strong
winds and low relative humidity values. A Fire Weather Watch is in
effect for the area on Saturday.

Wind Advisories or High Wind Warnings may become necessary on
Saturday across the Oklahoma and Texas Panhandles due to strong
sustained northwest to north winds of 35 to 40 mph with higher
gusts. A High Wind Watch is in effect for the Oklahoma Panhandle
on Saturday.

Freezing temperatures or below are expected across most of the
area late tonight into Saturday morning, and then again late
Saturday night into Sunday morning. Freeze Warnings and Hard
Freeze Warnings are in effect for nearly all of the area late
tonight into Saturday morning. Additional Freeze Watches and
Freeze Warnings may become necessary late Saturday night into
Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated to critical fire weather conditions Saturday, Monday,
and Tuesday.

Andrade

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:49 AM CDTHigh Wind WarningAMADallam, Hansford, Hartley, Hutchinson, Lipscomb, Moore and 3 more15 hr
Apr 14, 3:49 AM CDTHard Freeze WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more11 hr
Apr 14, 3:49 AM CDTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 5 more15 hr
Apr 14, 3:00 PM CDTHard Freeze WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more18 hr

Nearby

Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.